Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Birmingham, AL

January 5, 2007Chilton County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 5, 2007, 4:38 AM CST for Chilton County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 4:38 AM CST (10:38 UTC)
Expired
Jan 5, 2007, 5:30 AM CST
In force
52 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Chilton County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 1:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 051038
SVRBMX
ALC021-051130-
/O.NEW.KBMX.SV.W.0007.070105T1038Z-070105T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILTON COUNTY IN CENTRAL ALABAMA

* UNTIL 530 AM CST

* AT 435 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  MAPLESVILLE...OR ABOUT 8 MILES NORTH OF PAUL GRIST STATE PARK...AND
  MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THORSBY AND JEMISON

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3275 8701 3269 8686 3290 8656 3307 8677
      3284 8685

$$

KSL
2 follow-up statements
000 
WWUS54 KBMX 051051
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 AM CST FRI JAN 5 2007

ALC021-051130-
/O.CON.KBMX.SV.W.0007.000000T0000Z-070105T1130Z/
CHILTON AL-
451 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR CHILTON COUNTY...

AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAPLESVILLE...OR ABOUT
15 MILES WEST OF CLANTON...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORSBY
AND JEMISON

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3275 8701 3269 8686 3290 8656 3307 8677
      3284 8685

$$

KSL
000 
WWUS54 KBMX 051107
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 AM CST FRI JAN 5 2007

ALC021-051130-
/O.CON.KBMX.SV.W.0007.000000T0000Z-070105T1130Z/
CHILTON AL-
507 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR EASTERN CHILTON COUNTY...

AT 506 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR CLANTON...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORSBY
AND JEMISON

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3286 8677 3274 8668 3290 8656 3307 8677
      3290 8675

$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 4:05 AM CST, 33 minutes earlier.

Area forecast discussion, Jan 5, 4:05 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 AM CST FRI JAN 5 2007

.DISCUSSION...WILL BE VERY BRIEF THIS MORNING.  SQUALL LINE ACROSS
THE WESTERN SECTIONS OF THE AREA WILL SHIFT RAPIDLY EASTWARD THIS
MORNING.  EXPECT WIDESPREAD SHOWERS/THUNDERSTORMS ACROSS MUCH OF
THE AREA.  ALREADY HAVE A TORNADO WATCH IN EFFECT AND NUMEROUS
WARNINGS HAVE BEEN ISSUED.  AIR MASS ACROSS CENTRAL AND EASTERN
SECTIONS WILL CONTINUE TO DE-STABILIZE THIS MORNING.  ALSO SURFACE
WINDS EXPECTED TO INCREASE ACROSS THE AREA AND WILL ISSUE A LAKE WIND
ADVISORY FOR TODAY.  BRIEF DRYING EXPECTED LATER TONIGHT EARLY
SATURDAY...BUT NEXT SYSTEM ALREADY FORECAST TO MOVE IN LATE
SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

A LINE OF STRONG/SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHWEST
ALABAMA AROUND 08Z AND PUSH EASTWARD. THERE COULD BE SOME LOCALLY
STRONG WINDS UP TO 50 KNOTS WITH LINE OF STORMS. RAIN SHIELD WILL
MOVE INTO CENTRAL ALABAMA BEFORE 12Z. BACK EDGE OF RAIN SHOULD ENTER
WEST ALABAMA AROUND 14Z AND MOVE INTO EAST ALABAMA BY 19Z. THERE
COULD BE SOME RE-DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS TAF SITES
KMGM AND KTOI DURING THE AFTERNOON.

MVFR CIGS WILL PREVAIL AT ALL TAF SITES THROUGH 18Z...WITH LOCAL IFR
CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  47  65  47  56 / 100  10  20  60  70
ANNISTON    66  47  69  53  61 / 100  10  20  60  70
BIRMINGHAM  69  51  68  53  60 / 100  10  20  60  70
TUSCALOOSA  69  48  69  54  61 /  70  10  30  70  70
CALERA      65  50  69  53  61 / 100  10  30  60  70
AUBURN      66  51  68  57  63 / 100  10  30  70  70
MONTGOMERY  71  51  72  58  68 / 100  10  30  80  70
TROY        71  52  71  58  68 / 100  10  30  80  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY ALL SECTIONS TODAY.

&&

50
Hazardous weather outlook, Jan 5, 2:08 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CST FRI JAN 5 2007

ALZ011>015-017>050-060900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
208 AM CST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL
ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY
HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A
TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS
GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST.
THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH
400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA
BETWEEN 700 AND 1000 AM.

GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE
MENTIONED SYSTEM MOVES ACROSS THE AREA.  A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS
WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG
THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE
PRIMARILY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED TODAY.

In the hours before

Local storm report, Jan 5, 3:25 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TSTM WND DMG     VERNON                  33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN DOWNTOWN VERNON.

&&

KSUMRALL
Special weather statement, Jan 5, 3:28 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CST FRI JAN 5 2007

ALZ033-034-040-051030-
BIBB-DALLAS-PERRY-
328 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...PERRY AND BIBB
COUNTIES UNTIL 430 AM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 328 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 17 MILES NORTHWEST OF HEIBERGER TO 23
MILES SOUTHWEST OF ORRVILLE...MOVING NORTHEAST AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MARION...HEIBERGER...ORRVILLE...BRENT...MARION JUNCTION...
CENTREVILLE...MARVEL AND SELMONT-WEST SELMONT THROUGH 430 AM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

MBS/91
Local storm report, Jan 5, 3:45 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     W VERNON                33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            DEBRIS IN ROADWAY ON HIGHWAY 18.

0325 AM     TSTM WND DMG     N MILLPORT              33.56N 88.08W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 17 NORTH OF MILLPORT.

0325 AM     TSTM WND DMG     VERNON                  33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF A DOWNTOWN BUSINESS.

&&

KSUMRALL
Special weather statement, Jan 5, 3:55 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 AM CST FRI JAN 5 2007

ALZ015-024-051100-
JEFFERSON-WALKER-
355 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND WALKER
COUNTIES UNTIL 530 AM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 355 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES WEST OF OAKMAN TO 18 MILES
SOUTHWEST OF NORTH JOHNS...MOVING NORTHEAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
OAKMAN...TUTWILER...PARRISH...GOODSPRINGS...JASPER...NORTH
JOHNS...CORDOVA AND WEST JEFFERSON THROUGH 530 AM CST.

MBS/91
Local storm report, Jan 5, 4:10 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TORNADO          S VERNON                33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            POSSIBLE TORNADO DAMAGE TO BUSINESS IN VERNON. ROOF
            DAMAGE AND DAMAGE TO INTERNAL AND EXTERNAL WALLS OF
            BUSINESS. BUSINESS LOCATED JUST SOUTH OF HIGHWAY 18.

0325 AM     TORNADO          S VERNON                33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            POSSIBLE TORNADO DEBRIS COVERING ROADWAY ON COUNTY ROAD 9
            SOUTH OF VERNON.

&&

KSUMRALL
Local storm report, Jan 5, 4:23 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     NON-TSTM WND DMG HAMILTON                34.14N 87.98W
01/05/2007                   MARION             AL   EMERGENCY MNGR

            EMA REPORTED UNSECURED MOBILE HOME AT A MH MANUFACTURING
            PLANT WAS SHIFTED INTO ANOTHER NEAR HIGHWAY 43.

&&

KSUMRALL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:48 AM CSTSevere Thunderstorm WarningBMXSumter57 min
Jan 5, 2:21 AM CSTTornado WarningBMXPickens54 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningBMXMarengo67 min
Jan 5, 2:25 AM CSTTornado WarningBMXSumter32 min
Jan 5, 2:27 AM CSTTornado WarningBMXGreene45 min
Jan 5, 2:42 AM CSTTornado WarningBMXLamar48 min
Jan 5, 2:48 AM CSTSevere Thunderstorm WarningBMXTuscaloosa72 min
Jan 5, 2:55 AM CSTSevere Thunderstorm WarningBMXHale50 min
Jan 5, 3:02 AM CSTTornado WarningBMXFayette43 min
Jan 5, 3:31 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Jan 5, 3:33 AM CSTTornado WarningBMXTuscaloosa21 min
Jan 5, 4:10 AM CSTSevere Thunderstorm WarningBMXDallas50 min
Jan 5, 4:25 AM CSTSevere Thunderstorm WarningBMXJefferson50 min
Jan 5, 4:27 AM CSTTornado WarningBMXJefferson48 min
Jan 5, 5:36 AM CSTSevere Thunderstorm WarningBMXLowndes39 min
Jan 5, 5:51 AM CSTTornado WarningBMXLowndes24 min
Jan 5, 6:05 AM CSTTornado WarningBMXMontgomery25 min
Jan 5, 6:13 AM CSTTornado WarningBMXBullock17 min
Jan 5, 6:27 AM CSTTornado WarningBMXMacon48 min
Jan 5, 6:55 AM CSTSevere Thunderstorm WarningBMXCleburne50 min
Jan 5, 7:08 AM CSTSevere Thunderstorm WarningBMXTallapoosa37 min
Jan 5, 7:11 AM CSTTornado WarningBMXLee34 min
Jan 5, 7:19 AM CSTSevere Thunderstorm WarningBMXClay, Randolph41 min
Jan 5, 7:32 AM CSTTornado WarningBMXChambers43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.